Dermatology Community
Allergic Reaction to Sun
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Allergic Reaction to Sun

After doing some research on the internet, I believe I suffer from polymorphic light eruption (PLE), a rash that occurs as a result of photosensitvity.  I break out in a rash after extended exposure to the sun, even though I use sunscreen with an SPF of 30 or higher.  The rash is usually confined to the tops of my arms, shins, and chest.  Never on my face.  Before my summer vacation at the beach this year, I purchased a dietary supplement, heliocare, which is supposed to be sunscreen in a pill ( I also applied sunscreen).  It didn't help at all and I was sunburned several places on my upper thighs.  The rash was just as bad, if not worse, than years before.  I use an anti-itch cream to stop the itching, but it takes about a week longer for the red bumps to disappear.  Is there anything I can use that would be speed up the disapperance of the red bumps?  Is there anything else I can try so I don't suffer from this annoying rash every year?
Related Discussions
Avatar_f_tn
Hi,
A sun rash is seen as small, reddish blisters or small or large spots in areas that have been exposed to sunlight.  This rash usually appears after minutes' or hours' exposure to the sun and can be extremely itchy.

It tends to be recurrent condition and those who suffer from it get relief only during the winter. The condition usually disappears as you get older.
The  reason why some people are so sensitive to sunlight is not known.

The only remedy is to use a sunscreen with a high sun protection factor (SPF). This is the only preventive measure and if this does not help then you should consider spending less time outside in the hottest part of the day(between 10 a.m. and 2 p.m.).

Some substances such as perfume or soap can make the skin extra sensitive to the sun. This is called Photoallergic dermatitis and is caused by the action of sunlight on skin exposed to certain chemicals.
If this is the case, then you should avoid using those items before you expose yourself to the sun.

You can use oral anti-histamines like Cetrizne to treat the condition apart from the anti-itch lotions. This will hasten the disappearance of the rash.
ref:http://www.netdoctor.co.uk/diseases/facts/sunrash.htm
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India